Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 123, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 15, 2000, 6:40 PM EDT for Marshall County, West Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2000, 6:40 PM EDT (22:40 UTC)
- Expired
- Jun 15, 2000, 7:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marshall County, WV
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:45 PM EDT | Thunderstorm Wind | Glendale, WV | Thunderstorm winds blew a section of the the roof from the high school. Numerous trees and power lines were also downed by the winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:11 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 15, 6:11 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 611 PM EDT THU JUN 15 2000 AMENDED TO REMOVE SEVERE THUNDERSTORM WATCH...WATCH EXPIRED. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jun 15, 1:26 PM EDT, 5 hours 14 minutes before
PAZ023-030>032-WVZ021-022-151930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 126 PM EDT THU JUN 15 2000 ...THUNDERSTORM UPDATE... BEWARE OF PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS FROM HEAVY RAIN THIS AFTERNOON...BESIDES THE THREAT OF DAMAGING WIND... LARGE HAIL...AND LIGHTNING FROM SEVERE THUNDERSTORMS. SOME AREAS NEAR LATROBE PENNSYLVANIA AND MORGANTOWN WEST VIRGINIA HAVE GOTTEN AN INCH OF RAIN IN FIFTEEN MINUTES. THE STORMS NEAR MORGANTOWN WILL BE MOVING NORTHEAST AT 35 MPH ALONG CHESTNUT RIDGE. AREAS AROUND LATROBE MAY GET THESE STORMS AND THEIR HEAVY RAIN BY ANYTIME AFTER 2 PM. GIORDANO
Special weather statement, Jun 15, 6:07 PM EDT, 33 minutes before
OHZ059-WVZ002-003-152300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 607 PM EDT THU JUN 15 2000 ...GUSTY WINDS MOVING THROUGH THE AREA... THUNDERSTORMS MOVING THROUGH THE AREA CAN BE EXPECTED TO GENERATE GUSTY WINDS TO AROUND 40 MPH ALONG WITH BRIEF HEAVY DOWNPOURS AND POSSIBLY SOME SMALL HAIL. THUNDERSTORMS SHOULD MOVE OUT OF THE AREA BY 7PM. A FRONT MOVING THROUGH THE AREA IS BRINGING THESE THUNDERSTORwMS AND WILL BRING A BRIEF BREAK IN THE OPPRESSIVE WEATHER OF THE PAST FEW DAYS.
Special weather statement, Jun 15, 6:36 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 636 PM EDT THU JUN 15 2000 PAZ021-029-031-WVZ004-152345- ALLEGHENY PA-GREENE PA-MARSHALL WV-WASHINGTON PA- 636 PM EDT THU JUN 15 2000 ...GUSTY THUNDERSTORMS MOVING THROUGH... THUNDERSTORMS WITH VERY STRONG AND GUSTY WINDS CAN BE EXPECTED TO MOVE THROUGH ALLEGHENY...WASHINGTON AND GREENE COUNTIES IN PENNSYLVANIA AND MARSHALL COUNTY IN WEST VIRGINIA. THE THUNDERSTORMS ARE MOVING EAST AROUND 40 MPH AND SHOULD MOVE OUT OF THE AREA BY 800 PM.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:59 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 61 min |
| Jun 14, 11:18 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 57 min |
| Jun 14, 11:38 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 67 min |
| Jun 14, 11:57 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 63 min |
| Jun 15, 12:25 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 65 min |
| Jun 15, 7:03 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
| Jun 14, 10:16 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 59 min |
| Jun 14, 8:36 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 39 min |
| Jun 14, 10:25 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 35 min |
| Jun 14, 10:51 PM EDT | Severe Thunderstorm Warning | PBZ | Ohio | 24 min |
| Jun 15, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 61 min |
| Jun 15, 3:22 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 53 min |
| Jun 15, 6:49 PM EDT | Tornado Warning | PBZ | Marshall | 26 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.